MAUDE Adverse Event Report: PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

PHILIPS MEDICAL SYSTEMS NEDERLAND B.V. SPECTRAL CT; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SPECTRAL CT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have not completed our investigation of this event.Upon completion, we will submit a follow-up emdr report.
 
Event or Problem Description
On (b)(6) 2025 a customer at (b)(6) reported a knocking noise and the gantry was wobbling on a spectral ct 7500 system (sn (b)(6), product number 728333).The system was in use at the time of the initial report by the user.There was no harm to the user, patient or bystander as a result of this issue.The fse was onsite to investigate and reported the following issue: while inspecting the gantry plate, the engineer found broken screw heads in the bottom of the gantry.The screw heads were broken off from the screws used to attach the bearing ring to the back plate (bearing ring and back plate are part of assembly 459801335243 rotor assembly-fabrication).While inspecting the remaining accessible bolts, the fse found additional broken or partially broken screws and the remaining screws were not torqued to the required 12nm.The fse removed the screws and the used loctite from the screw hole.There was a request made to keep all broken or damaged parts for further investigation, and the system was removed from service until a replacement could be supplied to the customer.During the engineering investigation, they found 11 broken screws, 2 almost broken screws, and 19 that were not torqued correctly.As a result, an issue impact assessment was completed on 10-dec-2025 to assess the risk for this issue and indicated a remote probability of resulting in serious adverse health consequences and not likely to result in medically reversible or transient adverse health consequences.Philips has started an investigation into this event.We will file a follow-up/final mir at the completion of the investigation.
 
Additional Manufacturer Narrative
Philips previously reported an allegation of a knocking noise, and the gantry was wobbling on a spectral ct 7500 device.There was no report of patient harm or injury.Philips has investigated the reported abnormal noise and wobbling during gantry rotation on the spectral ct system.A philips field service engineer (fse) inspected the system onsite.According to the investigation, the fse identified two broken screws at the bottom of the gantry.While searching for the source, they discovered additional screws loose and partially broken associated with the bearing ring fixation to the rear plate.Further inspection determined that the broken screws cannot be expelled and they remain contained within the gantry.Of the 23 screws inspected, 10 were found to be broken and 13 were under torqued (<5nm), compared to the specified 12nm specification.The failed screws were analyzed by a third party, which confirmed fatigue fracture mode.The root cause was determined to be insufficient torque applied to the screws during assembly, resulting in inadequate clamping force between the bearing ring and rear plate.This condition led to relative movement, increased cyclic stress, and subsequent fatigue failure of the screws.The loosened and broken screws allowed movement between components, generating abnormal acoustic noise during system rotation.This issue is not indicative of a systemic manufacturing defect, as current production process controls for screw torque are confirmed to be within specification.Refer to previous section for recall (z) numbers associated with this allegation.

Brand Name
SPECTRAL CT
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL  5684 PC
Manufacturer (Section G)
PHILIPS MEDICAL SYSTEMS NEDERLAND B.V.
veenpluis 6
best 5684 PC
NL   5684 PC
Manufacturer Contact
john maga
3000 minuteman rd
andover, MA 01810
6172455900
MDR Report Key23879396
Report Number3015777306-2025-000012
Device Sequence Number9622475
Product Code JAK
UDI-Device Identifier00884838101111
UDI-Public(01)00884838101111
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K203020
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 03/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPECTRAL CT
Device Catalogue Number728333
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer03/20/2026
Initial Report FDA Received Date12/23/2025
Supplement Report FDA Received Date03/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z1315 2026, Z1316 2026,
Patient Sequence Number1
Patient SexUnknown